Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 58, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 1, 2005, 11:12 AM CST for Benton County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2005, 11:12 AM CST (17:12 UTC)
- Expired
- Apr 1, 2005, 11:45 AM CST
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Benton County, MS
The radar
The Memphis radar (KNQA), 86 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 10:23 AM CST, 49 minutes earlier.
Area forecast discussion, Apr 1, 10:23 AM CST, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1023 AM CST FRI APR 1 2005 .UPDATE... 16Z ANALYSIS PLACES A BROAD SURFACE LOW OVER CENTRAL MISSISSIPPI WITH A WARM FRONT LOCATED BETWEEN TUPELO AND COLUMBUS MISSISSIPPI. IN THE UPPER LEVELS...500MB LOW OVER NORTHWEST ARKANSAS CONTINUES TO PROGRESS EASTWARD TOWARD THE MIDSOUTH. PLENTY OF LIFT AHEAD OF THE APPROACHING COLD CORE LOW. KNQA 88-D HAS RECENTLY SHOWED A MARKED INCREASE IN PRECIPITATION. FEEL THIS TREND WILL CONTINUE AS STEEPER LAPSE RATES ASSOCIATED WITH THE LOW OVERSPREAD THE MIDSOUTH. THEREFORE...RAISED POPS EVERYWHERE...90S IN THE NORTHWEST TO 60S IN THE SOUTHEAST. ALSO INCLUDED A MENTION OF THUNDER EVERYWHERE DUE TO THE GREATER THAN 7.0 CELSIUS MID LEVEL LAPSE RATES. ALSO FEEL DEVELOPMENT WILL OCCUR NEAR THE WARM FRONT DOWN IN MONROE COUNTY WHERE DEWPOINTS ARE IN THE LOWER 60S. PRECIPITATION WILL BEGIN TO END THIS EVENING AS THE LOW TRACKS FURTHER EAST. UPDATE TO GRIDS AND ZONE PACKAGE ALREADY SENT. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && JFB
Hazardous weather outlook, Apr 1, 11:05 AM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1105 AM CST FRI APR 1 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-021100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 1105 AM CST FRI APR 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... AN UPPER LEVEL LOW WILL TRAVERSE ACROSS THE MIDSOUTH TODAY. AS A RESULT...SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. DUE TO THE COLD NATURE OF THE UPPER LOW...THERE IS A SLIGHT RISK OF SOME OF THE STORMS BECOMING SEVERE WITH HAIL AS THE MAIN THREAT. THE BEST CHANCE OF HAIL WILL OCCUR SOUTH OF THE INTERSTATE 40 CORRIDOR. .DAYS TWO THROUGH SEVEN... ANOTHER UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE AREA NEXT TUESDAY NIGHT AND WEDNESDAY. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE WITH THIS WEATHER SYSTEM. .SPOTTER INFORMATION STATEMENT... WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...STORM SPOTTERS SHOULD MONITOR THE LATEST WEATHER INFORMATION AND RELAY ANY HAIL REPORTS TO THE NATIONAL WEATHER SERVICE. JFB
In the hours before
Special weather statement, Apr 1, 10:38 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1038 AM CST FRI APR 1 2005 ARZ036-TNZ088-011730- CRITTENDEN AR-SHELBY TN- 1038 AM CST FRI APR 1 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRITTENDEN AND SHELBY COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES WEST OF CRAWFORDSVILLE TO 12 MILES SOUTHWEST OF WHITEHAVEN AT 1038 AM CST...MOVING EAST AT 40 MPH. LAW ENFORCEMENT NEAR WEST MEMPHIS REPORTED GUSTY WINDS UP TO 30 MPH AND PEA TO DIME SIZE HAIL. THESE STORMS WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND SMALL HAIL. THESE STORMS WILL CONTINUE TO BE MONITORED AND MAY BECOME SEVERE. PEOPLE IN CRITTENDEN AND SHELBY COUNTIES...INCLUDING THE CITIES OF BARTLETT...COLLIERVILLE...GERMANTOWN...MARION...MILLINGTON AND WEST MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Apr 1, 10:45 AM CST, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1045 AM CST FRI APR 1 2005 MSZ013-011715- LAFAYETTE MS- 1045 AM CST FRI APR 1 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAFAYETTE COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF BURGESS AT 1045 AM CST...MOVING NORTHEAST AT 45 MPH. THIS THUNDERSTORM WILL HAVE THE POTENTIAL TO PRODUCE PEA TO DIME SIZE HAIL ALONG WITH GUSTY WINDS. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN LAFAYETTE COUNTY...INCLUDING THE CITY OF OXFORD...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 10:51 AM CST | Severe Thunderstorm Warning | MEG | Lafayette, Marshall | 24 min |
| Apr 1, 11:37 AM CST | Severe Thunderstorm Warning | MEG | Chickasaw | 38 min |
| Apr 1, 12:03 PM CST | Severe Thunderstorm Warning | MEG | Lee, Monroe | 27 min |
| Apr 1, 12:17 PM CST | Severe Thunderstorm Warning | MEG | Itawamba | 43 min |
| Apr 1, 12:39 PM CST | Severe Thunderstorm Warning | MEG | Tishomingo | 92 min |
| Apr 1, 1:34 PM CST | Severe Thunderstorm Warning | MEG | Monroe | 94 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.